Wyoming, 2005

Damaging Wind in Wyoming, June 22, 2005

June 22, 2005 · NWS UNR · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 22, 7:20 PM MST, 55 minutes earlier.

Area forecast discussion, Jun 22, 7:20 PM MST, 55 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
820 PM MDT WED JUN 22 2005

.DISCUSSION...HAVE UPDATE ZONES TO GO SCT TSTMS ACRS NE WY AND BLK
HILLS AS S/W MVG ALONG WEST SIDE OF UPPER RIDGE IN CENT WY WL CONT
TO PROD SCT TSTMS ACRS THIS AREA THRU AROUND 06Z. ELSEWHERE...EXPECT
MAINLY QUIET WX...BUT WILL CONT SLGT CHC OF TSTMS.

OTHERWISE..CURRENT FCST LKS ON TRACK AND WL NOT MAKE ANY OTHER CHGS.

EXTENDED...NORTHERN PLAINS REMAIN UNDER WEST SIDE OF UPPER LEVEL
RIDGE NEXT WEEK. UPPER LEVEL PACIFIC TROUGH GRADUALLY MOVES INLAND
OVER WESTERN ROCKIES. THIS WILL EJECT SMALL SHORTWAVES ACROSS THE
NORTHERN PLAINS. THERMAL BOUNDARY/SURFACE TROUGH WILL REMAIN OVER
THE REGION. WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS THROUGHOUT MOST
OF THE EXTENDED PERIOD. THERMAL RIDGE IN PLACE WILL KEEP
TEMPERATURES ABOVE NORMAL.

&&

.AVIATION...VFR CONDS ARE EXPECTED ACROSS ALL TWEB ROUTES AND AT TAF
LOCATIONS THROUGH FCST PERIOD. THERE WL BE SCT TSTMS ACRS THE BLK
HILLS AND NE WY THRU 06Z WITH BRIEF MVFR CONDS DUE TO CIGS/VSBYS.
THERE WILL ALSO BE A CHC OF TSTMS IN NORTH DAKOTA AFT 05Z.

&&

.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, Jun 22, 9:45 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1045 AM MDT WED JUN 22 2005

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-231300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
551 AM MDT (651 AM CDT) WED JUN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHEAST WYOMING AND FAR
WESTERN SOUTH DAKOTA THIS AFTERNOON...AND OVER NORTHEAST WYOMING AND
ALL OF WESTERN SOUTH DAKOTA TONIGHT. THOUGH THE COVERAGE OF THE
STORMS WILL BE MINIMAL...THERE IS THE POTENTIAL FOR ANY STORM THAT
DOES FORM TO BECOME SEVERE. LARGE HAIL AND STRONG WIND GUSTS WILL BE
THE MAIN THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THURSDAY
MORNING. THIS WILL BRING A PERIOD OF GUSTY NORTHWEST WINDS. WIND
SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL OCCUR FOR A FEW
HOURS AFTER THE FRONT PASSES THROUGH.

THERE IS A DAILY CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Jun 22, 6:11 PM MST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
711 PM MDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             3 N KEYSTONE            43.93N 103.43W
06/22/2005  1.75 INCH        PENNINGTON         SD   LAW ENFORCEMENT

&&

LCZEPYHA
Local storm report, Jun 22, 6:23 PM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
723 PM MDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             2 NE HILL CITY          43.95N 103.54W
06/22/2005  1.75 INCH        PENNINGTON         SD   PUBLIC

&&

LCZEPYHA
Local storm report, Jun 22, 7:56 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
856 PM MDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             6 SE COLOME             43.20N 99.63W
06/20/2005  0.88 INCH        TRIPP              SD   PUBLIC

&&

LCZEPYHA

The radar

The Rapid City radar (KUDX), 122 km away, was scanning. The volume nearest the first event began at 03:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crook

When
June 22, 8:15 PM MST
Where
Crook County, Aladdin
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
44.633, -104.183

Small trees were blown down in Aladdin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455435.